South Dakota, 2016High Wind in South Dakota, February 7, 2016
February 7, 2016 · NWS FSD · 5 events in 5 counties and zones
Northwest winds reach sustained speeds of 40 mph over southeast South Dakota along and southwest of a Chamberlain to Pickstown line. Gusts of 58 mph or higher were reported at two known locations further north and east in southeast South Dakota.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Northwest winds reach sustained speeds of 40 mph over southeast South Dakota along and southwest of a Chamberlain to Pickstown line. Gusts of 58 mph or higher were reported at two known locations further north and east in southeast South Dakota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 7, 5:46 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 7, 5:46 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 AM CST SUN FEB 7 2016
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 406 AM CST SUN FEB 7 2016
INTERESTING...BUT COMPLEX...SYSTEM SET TO AFFECT THE REGION OVER THE
NEXT 24-36 HOURS. POTENT UPPER LEVEL WAVE MOVING THROUGH THE RED
RIVER VALLEY INTO NORTHERN MINNESOTA AT THIS HOUR...WITH ANOTHER
TRAILING WAVE DROPPING INTO THE WESTERN DAKOTAS OUT OF SASKATCHEWAN.
TEMPERATURES IN WESTERLY FLOW EARLY THIS MORNING ARE VERY MILD...
WITH READINGS IN THE MID 30S TO AROUND 40 IN MOST LOCATIONS AS OF
3AM. DAYTIME HIGHS LIKELY TO BE NEAR THESE READINGS...WITH STEADY TO
FALLING TEMPERATURES EXPECTED AS THIS WAVE SWINGS SOUTHEAST INTO OUR
FORECAST AREA IN THE LATE MORNING AND AFTERNOON. ASSOCIATED COLD
ADVECTION WILL NOT ONLY BRING IN THE COOLER AIR...BUT ALSO ALLOW FOR
BETTER COUPLING BETWEEN THE SURFACE AND MUCH STRONGER WINDS ALOFT.
LATEST MODEL SOUNDINGS INDICATE THIS COUPLING MAY HOLD OFF UNTIL A
BIT AFTER SUNRISE FOR OUR WESTERN AREAS...SO HAVE DELAYED THE START
OF OUR HIGH WIND WARNING AND JAMES VALLEY WIND ADVISORY UNTIL 15Z.
DISTRIBUTION OF WIND HEADLINES STILL LOOKS GOOD THOUGH...WITH THE
STRONGEST GUSTS EXPECTED TO IMPACT OUR FAR SOUTHWEST CORNER...WHILE
THE JAMES VALLEY IS MORE IN THE REALM OF HIGH-END ADVISORY.
START OF SNOW SHOWERS MOVING INTO OUR NORTHERN AREAS ALSO SLIGHTLY
DELAYED FROM PREVIOUS FORECAST...BUT AS THE WAVE DIGS SOUTHEAST
THROUGH THE AFTERNOON...THE STRONG COLD ADVECTION LEADS TO THE LOWER
ATMOSPHERE BECOMING SLIGHTLY UNSTABLE...AND EXPECT DEVELOPMENT OF
SNOW-STREETS...OR BANDS OF SNOW SHOWERS ORIENTED PARALLEL TO THE
NORTHWESTERLY LOW LEVEL FLOW. HIGH-RES MODELS HAVE BEEN LATCHING ON
TO THIS IDEA FOR PAST SEVERAL RUNS...WITH MOST SHOWING STRIPES OF
HIGHER QPF ACROSS THE AREA. DIFFICULTY IS DETERMINING EXACTLY WHERE
THE BANDS WILL LINE UP AND HAVE BROADENED OUT THE POPS/QPF MORE THAN
THESE HIGH-RES MODELS WOULD INDICATE. AS A RESULT...IT IS CERTAINLY
POSSIBLE THAT SOME AREAS WILL SEE SLIGHTLY HIGHER SNOWFALL AMOUNTS
THAN CURRENTLY FORECAST...WHILE OTHERS WILL SEE LESS. AT ANY RATE...
ANTICIPATE SCATTERED TO NUMEROUS SNOW SHOWERS OVER MUCH OF THE CWA
DURING THE AFTERNOON...BUT AS WE LOSE ANY DIURNAL HEATING...FOCUS
WILL SHIFT TO THE EASTERN CWA WHERE LINGERING CYCLONIC CURVATURE
ALONG WITH A REINFORCING SHOT OF COLD ADVECTION...WILL CAUSE THE
SNOW SHOWERS TO BECOME CONCENTRATED EAST OF THE I-29 CORRIDOR. PER
COORDINATION WITH OFFICES TO OUR EAST...BUMPED POPS FOR THESE AREAS
INTO CATEGORICAL RANGE...WITH EXPECTATION OF SEEING FREQUENT SNOW
SHOWERS WITH PERIODS OF RELATIVE QUIET. GREATER COVERAGE SHOULD LEAD
TO MORE WIDESPREAD 1-2 INCH SNOWFALL ACCUMULATIONS EAST OF BROOKINGS
TO LUVERNE TO IDA GROVE...WHILE AMOUNTS TAPER TO LESS THAN A HALF
INCH IN THE JAMES RIVER VALLEY. THIS AREA OF GREATER SNOWFALL ALSO
LIKELY TO SEE STRONGEST WIND GUSTS TONIGHT THANKS TO THE REINFORCING
PUSH OF COLD ADVECTION...AND THIS COMBINATION SUPPORTIVE OF KEEPING
BLIZZARD HEADLINES FOR OUR EASTERN CWA FROM LATE THIS AFTERNOON INTO
MONDAY.
CURRENTLY HAVE A WIND ADVISORY IMMEDIATELY WEST OF THE BLIZZARD
WARNING...AND GAVE SOME CONSIDERATION TO BUFFERING THE BLIZZARD
WARNING WITH A WINTER WEATHER ADVISORY...IN AREA WHERE PROJECTED
SNOWFALL AMOUNTS COULD TOP A HALF INCH. HOWEVER...HAVE UNCERTAINTY
REGARDING HOW EXTENSIVE THE COVERAGE OF SNOW SHOWERS WILL BE...OR
HOW LONG THEY WILL PERSIST IN THAT AREA BEYOND SUNSET. WITH MILD
TEMPERATURES OVER THE PAST 24 HOURS FIRMING UP THE EXISTING SNOW
PACK...WILL NEED NEW SNOW TO CREATE POTENTIAL FOR SIGNIFICANT ISSUES
DUE TO BLOWING SNOW...SO OPTED TO STICK WITH THE WIND ADVISORY AND
CONTINUE A MENTION OF AREAS OF BLOWING SNOW IN THE ADVISORY.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 406 AM CST SUN FEB 7 2016
A CONTINUATION OF DETERIORATED CONDITIONS ACROSS THE EAST TO
START ON MONDAY... AS STRONG CORE OF LOW LEVEL WINDS REMAIN...
ONLY GRADUALLY DIMINISHING AS WRAPPED UP LOW ACROSS THE WESTERN
GREAT LAKES STARTS TO DRIFT EASTWARD. AGAIN...WILL LIKELY NOT BE A
PERSISTENT AND WIDESPREAD DEGRADATION TO VISIBILITY...BUT WHEN IT
IS BAD AROUND SNOW SHOWERS...VISIBILITY WILL BE QUITE BAD AS WINDS
WILL REMAIN FROM 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH DURING
THE MORNING. HIGHEST SNOW CHANCES EARLY IN THE DAY MAINLY EAST OF
HIGHWAY 59... WITH LINGERING 850-700 HPA DIV Q FORCING AND
FAVORABLE THERMAL PROFILES SUGGESTING CONTINUED STREAKS OF MAINLY
LIGHT SNOW SHOWERS. COVERAGE OF SNOW SHOWERS WILL WANE THROUGH THE
MORNING...WITH LITTLE LEFT EVEN IN THE FAR EAST BY AFTERNOON.
WHILE WINDS DO START TO EASE A BIT AS WELL...LIKELY TO STILL FIND
SOME AREAS OF BLOWING SNOW MAINLY NEAR/EAST OF I-29 THROUGH MUCH
OF THE AFTERNOON. MAY VERY WELL END UP WITH AN EXTENSION OF WINTER
HIGHLIGHTS FOR THESE AREAS OF BLOWING SNOW THROUGH MONDAY
AFTERNOON...BUT NOT EXPECTING ENOUGH QUARTER MILE OR LESS
VISIBILITY EITHER SPATIALLY OR TEMPORALLY TO WARRANT A LONGER
BLIZZARD WARNING AT THIS TIME.
ON MONDAY NIGHT...SURFACE RIDGE WILL BEGIN TO NOSE INTO AREAS WEST
OF I-29...WITH GRADIENT REMAINING OVER THE EASTERN CWA BUT
CONTINUING TO DIMINISH. WITH SOME 25 TO 35 MPH GUSTS AT LEAST EARLY
EVENING...HAVE MAINTAINED PATCHY BLOWING SNOW ALONG AND EAST OF THE
BUFFALO RIDGE AND SOUTHWARD ALONG HIGHWAY 71. OUT WEST...THE
LINGERING LOWER TO MID LEVEL BAROCLINIC ZONE WILL KEEP CLOUDS MORE
PERSISTENT...THICKENING UP MORE LATE AS WAVE BEGINS TO SLIDE
SOUTHEAST OUT OF CANADA. WAVE SHOULD INDUCE A PERIOD OF CROSS
FRONTAL FLOW THROUGH TUESDAY ACROSS THE WESTERN CWA...BEFORE
BOUNDARY COLLAPSES IN WAKE BACK TOWARD THE WEST...WARRANTING AT
LEAST A SMALL POP MENTION. ANOTHER PERTURBATION TOWARD WEDNESDAY
COULD AGAIN BRING A SMALL SNOW CHANCE TO THE WESTERN CWA TOWARD
DAYBREAK WEDNESDAY.
OVERALL...AGREEMENT HAS BEEN FAIRLY LACKING IN DETAILS OF BEHAVIOR
OF THE THERMAL GRADIENT WITH DIFFERENCES IN OPERATIONAL MODELS AND
ENSEMBLES ON EXTENT OF BREAKING DOWN THE WESTERN RIDGE/EASTERN
TROUGH PATTERN...ALONG WITH TIMING/STRENGTH OF WAVES IN THE FEATURE.
AT THIS POINT...HARD TO STICK WITH ANYTHING MORE THAN A GENERALITY
TO TEMPS FAVORING MUCH WARMER WEST THAN EAST...AND BEST OVERALL TO
KEEP MOST PRECIPITATION OUT OF THE FORECAST. HAVE MAINTAINED A LOW
CHANCE POP ON THURSDAY NIGHT AND FRIDAY TO ACKNOWLEDGE ECMWF AND
MORE WESTWARD LOCATION OF BAND...WHICH FITS A GREATER DEGREE OF
ENSEMBLE IDEA. MAY BE TOO AGGRESSIVE THOUGH...AS THE ECMWF HAS MUCH
STRONGER WAVE AND RESULTANT PUSH OF COLDER AIR INTO THE EASTERN TWO
THIRDS OF THE REGION THROUGH SATURDAY...WHILE GFS NOTABLY WEAKER AND
MORE RIDGY ALOFT...AND AS MUCH AS 15-20C WARMER AT 850 HPA.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 546 AM CST SUN FEB 7 2016
THE PERIOD WILL START ON A RELATIVELY QUIET NOTE...WITH GUSTY
WEST WINDS BEGIN MAIN CONCERN EARLY. DETERIORATING CONDITIONS
EXPECTED TO SPREAD OVER THE AREA AFTER 18Z AS SCATTERED SNOW
SHOWERS DEVELOP IN CONJUNCTION WITH WINDS GUSTING OVER 30-35KT.
SCATTERED NATURE OF THE SNOW SHOWERS COULD LEAD TO BRIEF PERIODS
OF IFR OR LOWER VISIBILITY THIS AFTERNOON INTO TONIGHT. HOWEVER
TIMING LOWEST VISIBILITY FOR ANY ONE LOCATION IS DIFFICULT TO PIN
DOWN...SO LIMITED VISIBILITY REDUCTIONS TO 2-3SM AT WHAT APPEAR TO
BE MORE FAVORED TIMES FOR KFSD/KSUX TO SEE SNOW SHOWERS. LOCATIONS
EAST OF THE INTERSTATE 29 CORRIDOR EXPECTED TO SEE MORE PROLONGED
PERIODS OF VERY LOW VISIBILITY IN SNOW SHOWERS AND/OR BLOWING
SNOW...ESPECIALLY DURING THE LATTER HALF OF THIS TAF PERIOD.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM NOON TODAY TO NOON CST MONDAY FOR SDZ039-
054>056-060>062-065>071.
WIND ADVISORY FROM 9 AM THIS MORNING TO NOON CST MONDAY FOR
SDZ038-052-053-058-059-064.
BLIZZARD WARNING FROM 2 PM THIS AFTERNOON TO NOON CST MONDAY FOR
SDZ040.
HIGH WIND WARNING FROM 9 AM THIS MORNING TO 9 PM CST THIS
EVENING FOR SDZ050-057-063.
MN...WIND ADVISORY FROM NOON TODAY TO NOON CST MONDAY FOR MNZ098.
BLIZZARD WARNING FROM 2 PM THIS AFTERNOON TO NOON CST MONDAY FOR
MNZ071-072-080-097.
BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO NOON CST MONDAY FOR
MNZ081-089-090.
IA...WIND ADVISORY FROM NOON TODAY TO NOON CST MONDAY FOR IAZ001-012-
020-031.
BLIZZARD WARNING FROM 4 PM THIS AFTERNOON TO NOON CST MONDAY FOR
IAZ002-003-013-014-021-022-032.
NE...WIND ADVISORY FROM NOON TODAY TO NOON CST MONDAY FOR NEZ013-014.
&&
SHORT TERM...JH
LONG TERM...CHAPMAN
AVIATION...JHHazardous weather outlook, Feb 7, 5:42 AM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
542 AM CST SUN FEB 7 2016
MNZ071-072-080-097-SDZ040-081145-
LINCOLN MN-LYON MN-MURRAY-PIPESTONE-BROOKINGS-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL BECOME NORTHWEST BY EARLY AFTERNOON AND INCREASE TO 25
TO 35 MPH...WITH GUSTS TO 50 TO 55 MPH LATE THIS AFTERNOON THROUGH
EARLY MONDAY MORNING. SNOW SHOWERS WILL ALSO BECOME MORE NUMEROUS
DURING THIS TIME. VISIBILITY WILL DROP SHARPLY DURING TIMES WHEN
FALLING SNOW COMBINES WITH BLOWING SNOW WITH POTENTIAL FOR BRIEF
PERIODS OF WHITEOUT CONDITIONS...ESPECIALLY LATE AFTERNOON AND
TONIGHT AS A BIT MORE SNOW ACCUMULATES TO CREATE BLOWING SNOW. A
BLIZZARD WARNING IS IN EFFECT FROM 2 PM THIS AFTERNOON THROUGH
MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ENDING OF SNOW SHOWERS AND A GRADUAL DECREASE IN WIND BY LATER
MONDAY MORNING WILL EASE THE WORST CONDITIONS...BUT THERE WILL BE
STRONG ENOUGH WIND GUSTING TO 35 TO 45 MPH TO CONTINUE AREAS OF
BLOWING SNOW INTO THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
SDZ050-057-063-081145-
GREGORY-BRULE-CHARLES MIX-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
NORTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH BY MID MORNING...WITH
GUSTS TO 50 TO 60 MPH THIS AFTERNOON AND EARLY EVENING. WINDS WILL
GRADUALLY DIMINISH TONIGHT...BUT GUSTS TO 45 MPH WILL LIKELY CONTINUE
UNTIL EARLY MONDAY MORNING. IN ADDITION TO THE WINDS...A FEW SNOW
SHOWERS WILL OCCUR THIS AFTERNOON AND EVENING. VISIBILITIES MAY
BE GREATLY REDUCED FOR BRIEF PERIODS DURING SNOW SHOWERS...POTENTIALLY
AS LOW AS ONE QUARTER MILE. ANY SNOW ACCUMULATION WILL BE MINOR...LESS
THAN A HALF INCH...THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
SDZ038-052-053-058-059-064-081145-
BEADLE-JERAULD-SANBORN-AURORA-DAVISON-DOUGLAS-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH THIS
MORNING...WITH GUSTS TO 45 TO 50 MPH THIS AFTERNOON AND EARLY
EVENING. IN ADDITION TO THE STRONG WINDS...SCATTERED SNOW SHOWERS
WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS...WITH
ACCUMULATION UP TO A HALF INCH THROUGH TONIGHT. VISIBILITIES WILL
BE GREATLY REDUCED FOR BRIEF PERIODS DUE TO THE COMBINATION OF
FALLING AND BLOWING SNOW...PERHAPS BRIEFLY AS LOW AS ONE QUARTER
MILE. WINDS WILL DIMINISH LATER SUNDAY NIGHT AND MONDAY...BUT WIND
GUSTS AROUND 45 MPH WILL CONTINUE THROUGH MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 MPH ARE
LIKELY THROUGH MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IAZ002-003-013-014-021-022-032-MNZ081-089-090-081145-
OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
COTTONWOOD-NOBLES-JACKSON-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND SOUTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL GRADUALLY BECOME NORTHWEST TODAY...INCREASING BY LATER
THIS AFTERNOON TO 25 TO 35 MPH...WITH GUSTS TO 45 MPH. STRONGEST
WINDS WILL BE LIKELY TONIGHT...WITH SOME GUSTS UP TO 50 MPH
POSSIBLE. FREQUENT SNOW SHOWERS WILL DEVELOP LATE THIS AFTERNOON
AND CONTINUE TONIGHT...WITH ACCUMULATION UP TO 2 INCHES. THE VERY
STRONG WINDS WILL CREATE AN INCREASING THREAT FOR PERIODS OF VERY
LOW VISIBILITY AND POTENTIALLY WHITEOUT CONDITIONS TONIGHT AND
EARLY MONDAY. A BLIZZARD WARNING IS IN EFFECT FOR VERY LATE
AFTERNOON THROUGH MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ENDING OF SNOW SHOWERS AND A GRADUAL DECREASE IN WIND BY LATER
MONDAY MORNING WILL EASE THE WORST CONDITIONS...BUT THERE WILL BE
STRONG ENOUGH WIND GUSTING TO 35 TO 45 MPH TO CONTINUE AREAS OF
BLOWING SNOW INTO THE AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
IAZ001-012-020-031-MNZ098-SDZ039-054>056-061-062-067-081145-
LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-KINGSBURY-MINER-LAKE-MOODY-
MCCOOK-MINNEHAHA-LINCOLN SD-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND
SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH
GUSTS TO AROUND 50 MPH LATER THIS AFTERNOON AND TONIGHT. IN
ADDITION TO WINDS...SPOTTY SNOW SHOWERS WILL DEVELOP THIS
AFTERNOON AND BECOME MORE FREQUENT THIS TONIGHT. WITH
ACCUMULATIONS EXPECTED UP TO AROUND AN INCH...SOME AREAS OF
BLOWING SNOW COULD DEVELOP WITH BRIEF PERIODS OF VISIBILITY
DURING FALLING SNOW TO LESS THAN A HALF MILE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BRIEF REDUCTIONS IN VISIBILITY DUE TO BLOWING SNOW WILL PERSIST
MONDAY MORNING WITH STRONG NORTHWEST WINDS 25 TO 35 MPH...WITH
GUSTS TO 45 MPH...ALONG WITH ISOLATED SNOW SHOWERS. STRONGEST
WINDS AND ANY LINGERING SNOW SHOWERS WILL DIMINISH MIDDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
NEZ013-014-SDZ060-065-066-068>071-081145-
DIXON-DAKOTA-HANSON-HUTCHINSON-TURNER-BON HOMME-YANKTON-CLAY SD-
UNION-
542 AM CST SUN FEB 7 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEBRASKA AND SOUTHEAST SOUTH DAKOTA.
.DAY ONE...TODAY AND TONIGHT
WINDS WILL BECOME NORTHWEST AND INCREASE TO 25 TO 35 MPH...WITH
GUSTS TO AROUND 50 MPH THIS AFTERNOON AND TONIGHT. IN ADDITION TO
WINDS...SCATTERED SNOW SHOWERS WILL DEVELOP THIS AFTERNOON AND
TONIGHT...WITH ACCUMULATIONS UP TO A HALF INCH. SOME AREAS OF
BLOWING SNOW COULD DEVELOP WITH BRIEF PERIODS OF VISIBILITY DURING
FALLING SNOW TO LESS THAN A HALF MILE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
BRIEF REDUCTIONS IN VISIBILITY DUE TO PATCHY BLOWING SNOW WILL
PERSIST MONDAY MORNING WITH STRONG NORTHWEST WINDS 25 TO 35
MPH...WITH GUSTS TO 45 MPH. WINDS WILL GRADUALLY DIMINISH MIDDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
High Wind, Brule
- When
- February 7, 9:00 AM CST to 8:00 PM CST
- Where
- Brule forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 43.718, -99.081 (the zone’s center; the record gives no point)
Northwest winds reach sustained speeds of 40 mph, mainly during the morning hours. A gust to 55 mph was recorded at Chamberlain.
High Wind, Gregory
- When
- February 7, 9:00 AM CST to 8:00 PM CST
- Where
- Gregory forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 43.192, -99.186 (the zone’s center; the record gives no point)
Northwest winds reach sustained speeds of 40 mph, mainly during the morning hours. There were a few gusts over 50 mph.
High Wind, Charles Mix
- When
- February 7, 9:00 AM CST to 8:00 PM CST
- Where
- Charles Mix forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- COOP Observer
- Coordinates
- 43.208, -98.588 (the zone’s center; the record gives no point)
Northwest winds reach sustained speeds of 40 mph, mainly during the morning hours. There were a few gusts over 50 mph.
High Wind, Minnehaha
- When
- February 7, 6:16 PM CST
- Where
- Minnehaha forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 43.674, -96.791 (the zone’s center; the record gives no point)
Northwest winds reach sustained speeds of 30 to 40 mph. A gusts to 59 mph was measured at Brandon.
High Wind, Beadle
- When
- February 7, 6:35 PM CST
- Where
- Beadle forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 44.415, -98.278 (the zone’s center; the record gives no point)
Northwest winds reach sustained speeds of 30 to 40 mph. A gusts to 60 mph was measured at Huron.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in North Carolina, February 7, 2016$115,000 · 2 events
- Winter Weather in North Carolina, February 7, 2016$80,000 · 8 events
- Blizzard in Iowa, February 7 to 8, 201622 events
- High Wind in South Dakota, February 7, 201661 kt wind · 20 events
- Blizzard and Winter Storm in Minnesota, February 7 to 8, 201619 events
- Blizzard and Winter Weather in Iowa, February 7 to 9, 201618 events
- High Wind in Nebraska, February 7, 201653 kt wind · 15 events
- Blizzard and Winter Weather in Minnesota, February 7 to 9, 201615 events
- High Surf in Hawaii, February 7 to 16, 201612 events
- Blizzard in North Dakota, February 7 to 8, 20169 events
- Blizzard in Minnesota, February 7 to 8, 20169 events
- High Wind in North Dakota, February 7, 20169 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 619182, 619183, 619185, 619187, 619186.